"The U.S. Food and Drug Administration will complete its phase-out of all inhaler medical products containing chlorofluorocarbons (CFCs) by Dec. 31, 2013. This effort is to comply with an international treaty to protect the ozone layer by phasing "...
The patient (or parent/care giver) should be instructed to seek medical advice whenever nausea, vomiting, persistent headache, insomnia or rapid heart beat occurs during treatment with theophylline, even if another cause is suspected. The patient should be instructed to contact their clinician if they develop a new illness, especially if accompanied by a persistent fever, if they experience worsening of a chronic illness, if they start or stop smoking cigarettes or marijuana, or if another clinician adds a new medication or discontinues a previously prescribed medication. Patients should be instructed to inform all clinicians involved in their care that they are taking theophylline, especially when a medication is being added or deleted from their treatment. Patients should be instructed to not alter the dose, timing of the dose, or frequency of administration without first consulting their clinician. If a dose is missed, the patient should be instructed to take the next dose at the usually scheduled time and to not attempt to make up for the missed dose.
Last reviewed on RxList: 4/7/2009
This monograph has been modified to include the generic and brand name in many instances.
Additional Theolair Information
- Theolair Drug Interactions Center: theophylline oral
- Theolair Side Effects Center
- Theolair FDA Approved Prescribing Information including Dosage
Report Problems to the Food and Drug Administration
Allergies & Asthma
Improve treatments & prevent attacks.